Search Discussions

Main Content

  • lucci6
    I've been on Gilenya for a few years and have experienced weight gain - especially in the stomach and hips. I increased expercise and decreased calorie intake to no avail. Has anyone else experienced similar side effects?
  • waltzing_matilda
    Weight gain is not one of the typical adverse events associated with gilenya.  I, too have been taking it for a few years and have gained weight in those areas.  I just assumed it was menopause.  I would be interseted to hear what you find out.
  • lucci6
    I will post if I learn anything.
  • lucci6
    According to my neurologist, the chemical process by which Gilenya works would not cause weight gain.
  • mizbobbi
    Hmm, if it isn't associated with Gilyena then I'm wondering if all of a sudden it is.  I too have started gaining weight in my stomach and thighs.  I was taking Gilyena every other day and was fine. As soon as I started taking it every day here comes the beer belly.  Exercise, situps, lower calories is not helping either.  I am going to a nutritionist shortly because now because of extra weight I am feeling very sluggish.  I continued to do some more research and came across this MS Site about Gilyena and weight gain.  Seems we are all not crazy.  :o)
    https://www.askapatient.com/viewrating.asp?drug=22527&name=GILENYA